MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR SIDE EFFECT ELECTRODE 3.5 MM X 160 MM; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

DEPUY MITEK LLC US VAPR SIDE EFFECT ELECTRODE 3.5 MM X 160 MM; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 225301
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j employee.Investigation summary: the device was received and evaluated.Visual inspection revealed that signs of activation on the active tip and some scratches were observed on blue handle.The vapr hand piece used was received for evaluation.The device was sent to the manufacturer for further testing.The vapr 3.5mm side str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection of the device was performed; as a result, the device was not returned in its original packaging, the device looks in an unused condition, the active tip looks unused, the electrical contacts look like they have been attached to a handpiece.The device as presented showed a failure of the return continuity when attached to a stock handpiece.Functional testing showed that the device did not activate.Further investigation showed that continuity could be achieved when pressing the return solder hard against the pcb track.A dhr review has been performed for the complaint device lot number u2109091; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The complaint can be confirmed.The root cause of the defect can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing at process id 110 fit and solder pcb as per assy aid 515352 causing an intermittent connection - human error.It is likely the poor solder bound was making an intermittent contact during the manufacturing process which allowed the device to pass electrical testing at process id 135 and then deteriorated further during transportation.The assignable root cause relating to this complaint is the manufacturing process.This product issue is already being addressed by the supplier quality.A correction action was the retraining operators within cr1 against the current assembly aid 515352 process id 110 fit and solder pcb which should help prevent recurrence of this defect.The customer's device was manufactured in oct 2021 which was prior to this correction.In addition to the retaining preformed as part of continuous improvement the assembly aid has now been updated with an improved method of soldering which will allow the continued best practice for this soldering process.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in japan that during an unknown procedure on (b)(6) 2023, it was observed that the vapor side effect electrode 3.5 mm x 160 mm device was not energized.During in-house engineering evaluation, it was determined that the device did not activate during functional testing.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR SIDE EFFECT ELECTRODE 3.5 MM X 160 MM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17056238
Report Number1221934-2023-02257
Device Sequence Number6852912
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2109091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown